Alert archive / Michigan / Winter Storm Warnings in 2014

Winter Storm Warning 4, NWS Grand Rapids, MI

February 26, 20146 counties in Michigan

NWS Grand Rapids, MI issued this winter storm warning at Feb 26, 2014, 3:45 PM EST for 6 counties in Michigan. It took effect at Feb 26, 2014, 9:00 PM EST. It was in force for 18 hr. 10 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 26, 2014, 3:45 PM EST (20:45 UTC)
In effect from
Feb 26, 2014, 9:00 PM EST
Expired
Feb 27, 2014, 3:00 PM EST
In force
18 hr
Issued by
NWS Grand Rapids, MI

Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 27, 2:00 AM ESTSNOW 3.3Martin, MITOTAL SNOW FROM 930 PM TO 2 AM.
Feb 27, 5:00 AM ESTSNOW 1.97 Nnw Scottville, MICOCORAHS STATION 7 NW SCOTTVILLE /8131O/ SNOW DURATION 24 HOURS
Feb 27, 5:00 AM ESTSNOW 3.1Bloomingdale, MICOOP OBSERVER STATION BLOOMINGDALE /BLMM4/ SNOW DURATION 24 HOURS
Feb 27, 6:30 AM ESTSNOW 2.13 Ene Grand Valley, MICOCORAHS STATION 3 ENE GRAND VALLEY /7416O/ SNOW DURATION 24 HOURS
Feb 27, 7:00 AM ESTSNOW 0.22 Sw Custer, MICOOP OBSERVER STATION SCOTTVILLE 2 SE /SCOM4/ SNOW DURATION 24 HOURS
Feb 27, 7:00 AM ESTSNOW 1.82 W Wayland, MICOCORAHS STATION 2 W WAYLAND /7768O/ SNOW DURATION 24 HOURS
Feb 27, 7:00 AM ESTSNOW 2Dorr, MICOCORAHS STATION DORR /2968V/ SNOW DURATION 24 HOURS
Feb 27, 8:00 AM ESTSNOW 1.21 Ssw Allendale, MICOCORAHS STATION 1 SSW ALLENDALE /2586O/ SNOW DURATION 24 HOURS
Feb 27, 9:00 AM ESTSNOW 2.22 N Hopkins, MICOCORAHS STATION 1 N HOPKINS /1053V/ SNOW DURATION 24 HOURS
Feb 27, 9:24 AM ESTSNOW 1.51 Wsw Mcdonald, MISNOW DURATION 24 HOURS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2014-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2014-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1166 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

020 
WWUS43 KGRR 262045
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
345 PM EST WED FEB 26 2014

MIZ037-043-050-056-064-071-270445-
/O.UPG.KGRR.WW.Y.0016.140227T0200Z-140227T2000Z/
/O.NEW.KGRR.WS.W.0004.140227T0200Z-140227T2000Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON...
HOLLAND...SOUTH HAVEN
345 PM EST WED FEB 26 2014

...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 3 PM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 9
PM THIS EVENING TO 3 PM EST THURSDAY. THE WINTER WEATHER ADVISORY
IS NO LONGER IN EFFECT.

HAZARDOUS WEATHER...

 * WIND GUSTS OF 40 TO 45 MPH WILL CAUSE CONSIDERABLE BLOWING
   SNOW WITH NEAR BLIZZARD CONDITIONS AT TIMES.

 * WIND CHILL READINGS TO 20 BELOW ZERO LATE TONIGHT INTO 
   THURSDAY MORNING. 

 * 2 TO 4 INCHES OF NEW SNOW TONIGHT THROUGH MIDDAY THURSDAY.

IMPACTS...

 * VERY HAZARDOUS TRAVEL CONDITIONS WITH FREQUENT WHITEOUT
   CONDITIONS TONIGHT THROUGH THURSDAY MORNING.

 * SNOW COVERED TO ICY ROADWAYS LATE TONIGHT INTO THURSDAY
   MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS 
   TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT 
   SLOW IN ICE AND SNOW. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT
   WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG.

&&

$$

MIZ038-039-044-045-051-057-065-072-270445-
/O.CON.KGRR.WW.Y.0016.140227T0200Z-140227T2000Z/
LAKE-OSCEOLA-NEWAYGO-MECOSTA-MONTCALM-KENT-BARRY-KALAMAZOO-
INCLUDING THE CITIES OF...BALDWIN...REED CITY...FREMONT...
BIG RAPIDS...GREENVILLE...GRAND RAPIDS...HASTINGS...KALAMAZOO
345 PM EST WED FEB 26 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS
EVENING TO 3 PM EST THURSDAY...

HAZARDOUS WEATHER...

 * 1 TO 3 INCHES OF NEW SNOW TONIGHT THROUGH MIDDAY THURSDAY.

 * WIND GUSTS OF 35 TO 40 MPH WILL CAUSE BLOWING SNOW.

 * WIND CHILL READINGS TO 20 BELOW ZERO LATE TONIGHT INTO 
   THURSDAY MORNING. 

IMPACTS...

 * HAZARDOUS TRAVEL CONDITIONS WITH NEAR WHITEOUT CONDITIONS AT
   TIMES TONIGHT THROUGH THURSDAY MORNING.

 * SNOW COVERED TO ICY ROADWAYS LATE TONIGHT INTO THURSDAY 
   MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS 
   TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT 
   SLOW IN ICE AND SNOW. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. 

&&

$$

MIZ040-046-052-058-059-066-067-073-074-270445-
/O.CON.KGRR.WW.Y.0016.140227T0200Z-140227T2000Z/
CLARE-ISABELLA-GRATIOT-IONIA-CLINTON-EATON-INGHAM-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...CLARE...MOUNT PLEASANT...ALMA...IONIA...
ST. JOHNS...CHARLOTTE...LANSING...BATTLE CREEK...JACKSON
345 PM EST WED FEB 26 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS
EVENING TO 3 PM EST THURSDAY...

HAZARDOUS WEATHER...

 * AROUND AN INCH OF NEW SNOW TONIGHT THROUGH MIDDAY THURSDAY.

 * WIND GUSTS OF 30 TO 35 MPH WILL CAUSE BLOWING SNOW.

 * WIND CHILL READINGS TO 20 BELOW ZERO LATE TONIGHT INTO 
   THURSDAY MORNING. 

IMPACTS...

 * HAZARDOUS TRAVEL CONDITIONS WITH NEAR WHITEOUT CONDITIONS
   POSSIBLE AT TIMES LATE TONIGHT THROUGH THURSDAY MORNING.

 * SNOW COVERED TO ICY ROADWAYS LATE TONIGHT INTO THURSDAY 
   MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS 
   TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT 
   SLOW IN ICE AND SNOW. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. 

&&

$$

MEADE
4 follow-up statements
886 
WWUS43 KGRR 270200
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
900 PM EST WED FEB 26 2014

MIZ037-043-050-056-064-071-271000-
/O.CON.KGRR.WS.W.0004.000000T0000Z-140227T2000Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON...
HOLLAND...SOUTH HAVEN
900 PM EST WED FEB 26 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM EST
THURSDAY...

HAZARDOUS WEATHER...

 * WIND GUSTS UP TO 45 MPH WILL CAUSE CONSIDERABLE BLOWING SNOW
   WITH NEAR BLIZZARD CONDITIONS AT TIMES.

 * WIND CHILL READINGS TO 20 BELOW ZERO LATE TONIGHT INTO 
   THURSDAY MORNING. 

 * 2 TO 4 INCHES OF NEW SNOW OVERNIGHT THROUGH MIDDAY THURSDAY.

IMPACTS...

 * VERY HAZARDOUS TRAVEL CONDITIONS WITH FREQUENT WHITEOUT 
   CONDITIONS LATE TONIGHT THROUGH THURSDAY MORNING. 

 * SNOW COVERED TO ICY ROADWAYS LATE TONIGHT INTO THURSDAY 
   MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS 
   TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT 
   SLOW IN ICE AND SNOW. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. 

&&

$$

MIZ038-039-044-045-051-057-065-072-271000-
/O.CON.KGRR.WW.Y.0016.000000T0000Z-140227T2000Z/
LAKE-OSCEOLA-NEWAYGO-MECOSTA-MONTCALM-KENT-BARRY-KALAMAZOO-
INCLUDING THE CITIES OF...BALDWIN...REED CITY...FREMONT...
BIG RAPIDS...GREENVILLE...GRAND RAPIDS...HASTINGS...KALAMAZOO
900 PM EST WED FEB 26 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST
THURSDAY...

HAZARDOUS WEATHER...

 * 1 TO 2 INCHES OF NEW SNOW LATE TONIGHT THROUGH MIDDAY THURSDAY.
   LOCALLY HIGHER AMOUNTS UP TO 3 INCHES POSSIBLE.

 * WIND GUSTS OF 35 TO 40 MPH WILL CAUSE BLOWING SNOW.

 * WIND CHILL READINGS TO 20 BELOW ZERO LATE TONIGHT INTO 
   THURSDAY MORNING. 

IMPACTS...

 * HAZARDOUS TRAVEL CONDITIONS WITH NEAR WHITEOUT CONDITIONS AT 
   TIMES TONIGHT THROUGH THURSDAY MORNING. 

 * SNOW COVERED TO ICY ROADWAYS LATE TONIGHT INTO THURSDAY 
   MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS 
   TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT 
   SLOW IN ICE AND SNOW. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. 

&&

$$

MIZ040-046-052-058-059-066-067-073-074-271000-
/O.CON.KGRR.WW.Y.0016.000000T0000Z-140227T2000Z/
CLARE-ISABELLA-GRATIOT-IONIA-CLINTON-EATON-INGHAM-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...CLARE...MOUNT PLEASANT...ALMA...IONIA...
ST. JOHNS...CHARLOTTE...LANSING...BATTLE CREEK...JACKSON
900 PM EST WED FEB 26 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST
THURSDAY...

HAZARDOUS WEATHER...

 * AROUND AN INCH OF NEW SNOW LATE TONIGHT THROUGH MIDDAY
   THURSDAY.

 * WIND GUSTS OF 30 TO 35 MPH WILL CAUSE BLOWING SNOW.

 * WIND CHILL READINGS TO 20 BELOW ZERO LATE TONIGHT INTO 
   THURSDAY MORNING. 

IMPACTS...

 * HAZARDOUS TRAVEL CONDITIONS WITH NEAR WHITEOUT CONDITIONS 
   POSSIBLE AT TIMES LATE TONIGHT THROUGH THURSDAY MORNING. 

 * SNOW COVERED TO ICY ROADWAYS LATE TONIGHT INTO THURSDAY 
   MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS 
   TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT 
   SLOW IN ICE AND SNOW. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. 

&&

$$
528 
WWUS43 KGRR 270816
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
316 AM EST THU FEB 27 2014

MIZ037-043-050-056-064-071-271630-
/O.CON.KGRR.WS.W.0004.000000T0000Z-140227T2000Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON...
HOLLAND...SOUTH HAVEN
316 AM EST THU FEB 27 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

HAZARDOUS WEATHER...

 * WIND GUSTS UP TO 40 MPH WILL CAUSE CONSIDERABLE BLOWING SNOW
   WITH NEAR BLIZZARD CONDITIONS AT TIMES.

 * WIND CHILL READINGS TO 20 BELOW ZERO THIS MORNING.

 * ADDITIONAL SNOW ACCUMULATIONS LESS THAN 2 INCHES. 

IMPACTS...

 * VERY HAZARDOUS TRAVEL CONDITIONS WITH FREQUENT WHITEOUT
   CONDITIONS THIS MORNING.

 * SNOW COVERED TO ICY ROADWAYS THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS 
   TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT 
   SLOW IN ICE AND SNOW. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. 

&&

$$

MIZ038-039-044-045-051-057-065-072-271630-
/O.CON.KGRR.WW.Y.0016.000000T0000Z-140227T2000Z/
LAKE-OSCEOLA-NEWAYGO-MECOSTA-MONTCALM-KENT-BARRY-KALAMAZOO-
INCLUDING THE CITIES OF...BALDWIN...REED CITY...FREMONT...
BIG RAPIDS...GREENVILLE...GRAND RAPIDS...HASTINGS...KALAMAZOO
316 AM EST THU FEB 27 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

HAZARDOUS WEATHER...

 * ADDITIONAL SNOW ACCUMULATIONS LESS THAN 2 INCHES.

 * WIND GUSTS OF 25 TO 35 MPH WILL CAUSE BLOWING SNOW.

 * WIND CHILL READINGS TO 20 BELOW ZERO THIS MORNING.

IMPACTS...

 * HAZARDOUS TRAVEL CONDITIONS WITH NEAR WHITEOUT CONDITIONS AT
   TIMES THIS MORNING.

 * SNOW COVERED TO ICY ROADWAYS THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS 
   TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT 
   SLOW IN ICE AND SNOW. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. 

&&

$$

MIZ040-046-052-058-059-066-067-073-074-271630-
/O.CON.KGRR.WW.Y.0016.000000T0000Z-140227T2000Z/
CLARE-ISABELLA-GRATIOT-IONIA-CLINTON-EATON-INGHAM-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...CLARE...MOUNT PLEASANT...ALMA...IONIA...
ST. JOHNS...CHARLOTTE...LANSING...BATTLE CREEK...JACKSON
316 AM EST THU FEB 27 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

HAZARDOUS WEATHER...

 * ADDITIONAL SNOW ACCUMULATIONS OF AN INCH OR LESS. 

 * WIND GUSTS OF 25 TO 35 MPH WILL CAUSE BLOWING SNOW.

 * WIND CHILL READINGS TO 20 BELOW ZERO THIS MORNING.

IMPACTS...

 * HAZARDOUS TRAVEL CONDITIONS WITH NEAR WHITEOUT CONDITIONS
   POSSIBLE AT TIMES THIS MORNING.

 * SNOW COVERED TO ICY ROADWAYS THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS 
   TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT 
   SLOW IN ICE AND SNOW. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. 

&&

$$

LAURENS
618 
WWUS43 KGRR 271600
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1100 AM EST THU FEB 27 2014

MIZ037-043-050-056-064-071-272000-
/O.CON.KGRR.WS.W.0004.000000T0000Z-140227T2000Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON...
HOLLAND...SOUTH HAVEN
1100 AM EST THU FEB 27 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

HAZARDOUS WEATHER...

 * OCCASIONAL WHITEOUTS CONTINUING THROUGH EARLY AFTERNOON WITH
   WIND GUSTS TO 35 MPH... THEN WINDS AND SNOW SHOWERS
   DIMINISHING.

 * WIND CHILL READINGS OF 10 TO 15 BELOW. 

IMPACTS...

 * VERY HAZARDOUS TRAVEL CONDITIONS WITH AREAS OF NEAR ZERO
   VISIBILITY. CONDITIONS IMPROVING BY MID AFTERNOON. 

 * SNOW COVERED TO ICY ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS 
   TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT 
   SLOW IN ICE AND SNOW. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. 

&&

$$

MIZ038-039-044-045-051-057-065-072-272000-
/O.CON.KGRR.WW.Y.0016.000000T0000Z-140227T2000Z/
LAKE-OSCEOLA-NEWAYGO-MECOSTA-MONTCALM-KENT-BARRY-KALAMAZOO-
INCLUDING THE CITIES OF...BALDWIN...REED CITY...FREMONT...
BIG RAPIDS...GREENVILLE...GRAND RAPIDS...HASTINGS...KALAMAZOO
1100 AM EST THU FEB 27 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

HAZARDOUS WEATHER...

 * LOCALIZED WHITEOUTS STILL POSSIBLE THROUGH EARLY AFTERNOON DUE
   TO ISOLATED HEAVY SNOW SQUALLS AND WIND GUSTS TO 30 MPH. 

 * WINDS AND SNOW SHOWERS DIMINISHING BY MID AFTERNOON. 

 * WIND CHILL READINGS OF 10 TO 20 BELOW. 

IMPACTS...

 * HAZARDOUS TRAVEL CONDITIONS DUE TO BRIEF BUT SUDDEN REDUCTIONS
   TO NEAR ZERO VISIBILITY. CONDITIONS IMPROVING BY MID AFTERNOON.

 * SNOW COVERED TO ICY ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS 
   TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT 
   SLOW IN ICE AND SNOW. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. 

&&

$$

MIZ040-046-052-058-059-066-067-073-074-272000-
/O.CON.KGRR.WW.Y.0016.000000T0000Z-140227T2000Z/
CLARE-ISABELLA-GRATIOT-IONIA-CLINTON-EATON-INGHAM-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...CLARE...MOUNT PLEASANT...ALMA...IONIA...
ST. JOHNS...CHARLOTTE...LANSING...BATTLE CREEK...JACKSON
1100 AM EST THU FEB 27 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

HAZARDOUS WEATHER...

 * LOCALIZED WHITEOUTS STILL POSSIBLE THROUGH EARLY AFTERNOON DUE
   TO ISOLATED HEAVY SNOW SQUALLS AND WIND GUSTS TO 30 MPH. 

 * WINDS AND SNOW SHOWERS DIMINISHING BY MID AFTERNOON. 

 * WIND CHILL READINGS OF 10 TO 20 BELOW. 

IMPACTS...

 * HAZARDOUS TRAVEL CONDITIONS DUE TO BRIEF BUT SUDDEN REDUCTIONS
   TO NEAR ZERO VISIBILITY. CONDITIONS IMPROVING BY MID AFTERNOON.

 * SNOW COVERED TO ICY ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS 
   TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT 
   SLOW IN ICE AND SNOW. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. 

&&

$$

MEADE
600 
WWUS43 KGRR 272007
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
307 PM EST THU FEB 27 2014

MIZ037-043-050-056-064-071-280415-
/O.EXP.KGRR.WS.W.0004.000000T0000Z-140227T2000Z/
/O.NEW.KGRR.WC.Y.0004.140227T2007Z-140228T1600Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON...
HOLLAND...SOUTH HAVEN
307 PM EST THU FEB 27 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST FRIDAY...
...WINTER STORM WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST FRIDAY. THE
WINTER STORM WARNING IS NO LONGER IN EFFECT. 

HAZARDOUS WEATHER...

 * WIND CHILLS OF 10 TO 20 BELOW. LOWEST READINGS EARLY FRIDAY
   MORNING. 

 * LINGERING LIGHT SNOW SHOWERS ALONG THE LAKE MICHIGAN SHORELINE.

IMPACTS...

 * FROSTBITE TIMES OF 30 MINUTES OR LESS.  

 * SNOW COVERED OR ICY ROADWAYS ESPECIALLY ALONG THE LAKE MICHIGAN
   SHORELINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

MIZ038>040-044>046-051-052-057>059-065>067-072>074-280415-
/O.EXP.KGRR.WW.Y.0016.000000T0000Z-140227T2000Z/
/O.NEW.KGRR.WC.Y.0004.140227T2007Z-140228T1600Z/
LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT-
IONIA-CLINTON-BARRY-EATON-INGHAM-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT...
BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS...
IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...LANSING...KALAMAZOO...
BATTLE CREEK...JACKSON
307 PM EST THU FEB 27 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST FRIDAY...
...WINTER WEATHER ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST FRIDAY. THE
WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

HAZARDOUS WEATHER...

 * WIND CHILLS OF 15 TO 25 BELOW. LOWEST READINGS EARLY FRIDAY
   MORNING. 

IMPACTS...

 * FROSTBITE TIMES OF 30 MINUTES OR LESS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

MEADE

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this winter storm warning went out at Feb 26, 3:28 PM EST, 17 minutes earlier.

Area forecast discussion, Feb 26, 3:28 PM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
328 PM EST WED FEB 26 2014

LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/HYDRO

.SYNOPSIS...
ISSUED AT 328 PM EST WED FEB 26 2014

ANOTHER BLAST OF BITTER COLD ARCTIC AIR WILL BRING HAZARDOUS WIND
CHILLS AND OCCASIONAL WHITEOUTS TONIGHT AND THURSDAY MORNING. WIND
GUSTS TO 40 MPH WILL CAUSE CONSIDERABLE BLOWING SNOW AND DRIVE WIND
CHILLS DOWN TO 20 BELOW ZERO. DESPITE RELATIVELY LOW NEW SNOWFALL
AMOUNTS... THE THURSDAY MORNING COMMUTE WILL BE HIGHLY IMPACTED.

SNOW SHOWERS WILL END AND WINDS WILL DIMINISH THURSDAY EVENING AS
HIGH PRESSURE BUILDS IN... LEADING TO A VERY COLD NIGHT WITH LOWS
WELL BELOW ZERO.

ALTHOUGH TEMPERATURES WILL RECOVER SOMEWHAT THIS WEEKEND... WE WILL
CONTINUE TO AVERAGE WELL BELOW NORMAL OVER THE NEXT WEEK OR SO WITH
ADDITIONAL CHANCES OF LIGHT SNOW.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 328 PM EST WED FEB 26 2014

AFTER COORDINATION WITH APX... WILL UPGRADE TO A WINTER STORM
WARNING FOR NEAR BLIZZARD CONDITIONS AT TIMES FOR THE LAKESHORE
COUNTIES WHERE WINDS ARE EXPECTED TO GUST FREQUENTLY GREATER THAN 35
MPH TONIGHT AND THURSDAY MORNING.

THE MAIN CHALLENGE IN THE SHORT TERM IS DETERMINING THE EXTENT OF
THE IMPACTS RELATED TO THE STRONG WINDS AND SNOW SHOWERS TONIGHT AND
EARLY THURSDAY. WHILE WINDS WILL NOT BE QUITE AS STRONG AS THEY WERE
LAST FRIDAY... WE SAW SIGNIFICANT IMPACTS FROM THAT EVENT DUE TO
FREQUENT WHITEOUTS AND VERY HAZARDOUS TRAVEL. STEEP LAPSE RATES
SHOULD LEAD TO DEEP MIXING AND PROMOTE CONSIDERABLE GUSTINESS
WHICH WILL HELP VERTICALLY LOFT THE SNOW. TEMPERATURES FALLING INTO
THE SINGLE DIGITS WILL MAKE FOR ICY ROAD CONDITIONS.

NO CHANGES TO EXPECTED SNOWFALL AMOUNTS. EXPECTING 1 TO 4 ALONG AND
WEST OF HIGHWAY 131 WITH AN INCH OR LESS TO THE EAST. THE SNOW COMES
FIRST AS SW FLOW LAKE ENHANCEMENT THIS EVENING FOR AREAS ALONG/NORTH
OF A HOLLAND TO ALMA LINE. THEN BETWEEN MIDNIGHT AND 5 AM LOOK FOR A
NARROW BAND OF HEAVIER SNOW SHOWERS ASSOCIATED WITH THE ARCTIC SFC
FRONT CROSSING THE REGION. BEHIND THE ARCTIC FRONT WE WILL HAVE
NORTHWEST FLOW LAKE EFFECT FOR THURSDAY IMPACTING AREAS ALONG/WEST
OF 131.

ONE LIMITING FACTOR TO HIGHER TOTAL ACCUMULATIONS IS THAT THE UPPER
JET CORE DOES NOT DIP SOUTH OF THE STATE AND THE OTHER IS THE STRONG
SHIFTING WINDS WHICH MAKES IT HARD TO FOCUS HEAVIER SNOW ON ONE
PARTICULAR AREA.

THINGS STILL LOOK ON TRACK FOR A VERY COLD NIGHT WITH READINGS OF
10 TO 20 BELOW OR COLDER THURSDAY NIGHT AS SKIES CLEAR. THE
EXCEPTION MAY BE THE LAKESHORE NORTH OF HOLLAND WHERE GUIDANCE
SUGGESTS THE POSSIBILITY OF SOME LINGERING CLOUDS AND FLURRIES
OVERNIGHT WITH WEAK SOUTHERLY LOW LEVEL FLOW.

.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 328 PM EST WED FEB 26 2014

VERY COLD TEMPERATURES WILL REMAIN IN PLACE ACROSS THE CWA THROUGH
MID WEEK. HIGHS IN THE TEENS ARE EXPECTED EVERY DAY BUT SATURDAY AND
WEDNESDAY. A CLIPPER MOVING ACROSS THE UPPER GREAT LAKES WILL
COMBINE WITH A SOUTHERN STREAM TROUGH TO PRODUCE SNOW ACROSS THE
CWA FRIDAY NIGHT. ACCUMS IN THE 1 TO 3 INCH RANGE LOOK POSSIBLE
NORTH OF I-96. WIND SHOULDN'T BE A PROBLEM THOUGH SO WE'RE NOT
LOOKING AT BLOWING SNOW. A WAVE DEVELOPING ON THE SOUTHERN END OF
THE COLD FRONT WILL LIKELY BRING MORE SNOW TO THE SOUTHERN 2/3 OF
THE CWA SATURDAY NIGHT AS IT MOVES FROM TEXAS NORTHEASTWARD TO THE
OHIO VALLEY.

ANOTHER LARGER STORM LOOKS LIKE IT WILL PASS JUST SOUTH OF MICHIGAN
MONDAY/MONDAY NIGHT SO WE'LL KEEP AN EYE ON IT IN CASE LATER MODEL
RUNS SHOW A TREND TO THE NORTHWEST.

OVERALL...THE NEXT WEEK LOOKS VERY COLD AND SOMEWHAT SNOWY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1058 AM EST WED FEB 26 2014

SCATTERED SNOW SHOWERS WILL CONTINUE THROUGH THE PERIOD AND BECOME
HEAVIER AFTER SUNSET. A STRONG COLD FRONT WILL MOVE THROUGH SW LWR
MI BY LATE EVENING RESULTING IN A WIND SHIFT TO THE NW AND AN
UPTICK IN SNOW SHOWER ACTIVITY. LOOK FOR IFR/MVFR CONDITIONS
THROUGH THE PERIOD. THE EXCEPTION MAY BE A KLAN/KJXN WHERE A FEW
PERIODS OF VFR ARE POSSIBLE...MAINLY THIS AFTERNOON.

&&

.HYDROLOGY...
ISSUED AT 328 PM EST WED FEB 26 2014

STABLE ICE DEVELOPMENT WILL CONTINUE DUE TO COLD WEATHER. THE ICE
JAM THREAT IS LOW AND THERE IS NO CURRENT INDICATIONS OF ANY ICE
JAMS ON THE RIVER NETWORK. RIVERS LEVELS ARE STEADY ACROSS THE AREA.

AT SOME STATIONS... THE SYSTEMS USED TO SENSE WATER STAGE ARE
SUSCEPTIBLE TO ERRONEOUS READINGS DURING PERIODS OF EXTREME COLD
TEMPERATURES.  STAGE HYDROGRAPHS DURING SUCH TIMES SHOW RAPID
FLUCTUATIONS IN WATER LEVELS AND SUBSEQUENT RAPID RETURN TO PREVIOUS
LEVELS WHEN SLIGHTLY WARMER TEMPERATURES RETURN.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WARNING FROM 9 PM THIS EVENING TO 3 PM EST
     THURSDAY FOR MIZ037-043-050-056-064-071.

     WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 3 PM EST
     THURSDAY FOR MIZ038>040-044>046-051-052-057>059-065>067-
     072>074.

LM...NONE.

&&

SYNOPSIS...MEADE
SHORT TERM...MEADE
LONG TERM...93
AVIATION...93
HYDROLOGY...MEADE
Hazardous weather outlook, Feb 26, 5:20 AM EST, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
520 AM EST WED FEB 26 2014

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-
271030-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE-
OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-
GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-
VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
520 AM EST WED FEB 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SNOW AND BLOWING SNOW WILL IMPACT TRAVEL TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDS GUSTING TO 40 MPH WILL COMBINE WITH SNOW TO IMPACT TRAVEL
WITH WHITEOUT CONDITIONS AT TIMES THURSDAY MORNING. WIND CHILLS
BELOW MINUS 15 DEGREES ARE EXPECTED THURSDAY MORNING AND AGAIN
FRIDAY MORNING.

SNOW COULD IMPACT TRAVEL FRIDAY NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

OSTUNO

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 3:17 AM ESTWinter Weather AdvisoryGRRAllegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more36 hr

Nearby

Winter Storm Warnings in Michigan, 2014Every winter storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.